Alert archive / California / Wind Advisories in 2014

Wind Advisory 11, NWS Medford, OR

March 2, 2014Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Mar 2, 2014, 2:41 AM PST for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Mar 2, 2014, 10:00 AM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 2:41 AM PST (10:41 UTC)
In effect from
Mar 2, 2014, 10:00 AM PST
Expired
Mar 3, 2014, 6:38 PM PST
In force
33 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2014-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2014-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WWUS76 KMFR 021041
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
241 AM PST SUN MAR 2 2014

CAZ081-022045-
/O.NEW.KMFR.WI.Y.0011.140302T1800Z-140303T0400Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
241 AM PST SUN MAR 2 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST
THIS EVENING. 

* WINDS...

* TIMING...INCREASING BY LATE MORNING...THEN DECREASING BELOW
  ADVISORY STRENGTH BY LATE EVENING.

* LOCATIONS INCLUDE: WEED.

* IMPACTS...VEHICLES TRAVELING ON EAST...WEST ROADS MAY HAVE SOME
  DRIVING DIFFICULTIES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY
NEAR WEED.

&&

$$

CAZ083-085-ORZ029>031-022045-
/O.NEW.KMFR.WI.Y.0011.140302T2000Z-140303T0400Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHEMULT...LAKEVIEW
241 AM PST SUN MAR 2 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 45 MPH.

* TIMING...LATE MORNING THROUGH MID EVENING.

* LOCATIONS INCLUDE: CHEMULT...LAKEVIEW.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DRIVING
  DIFFICULTIES DUE TO WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
6 follow-up statements
830 
WWUS76 KMFR 022035
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1235 PM PST SUN MAR 2 2014

CAZ081-030400-
/O.CON.KMFR.WI.Y.0011.000000T0000Z-140303T0400Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
1235 PM PST SUN MAR 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS TO 50 MPH. 

* TIMING...INCREASING BY LATE MORNING...THEN DECREASING BELOW 
  ADVISORY STRENGTH BY LATE EVENING.

* LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY 
  AROUND WEED.

* IMPACTS...GUSTY WINDS MAY IMPAIR DRIVING IN HIGH PROFILE 
  VEHICLES. TREES AND BRANCHES MAY BE DOWNED AND POWER 
  DISRUPTIONS ARE POSSIBLE. LOOSE OBJECTS MAY BE LIFTED INTO 
  THE AIR AND BECOME DANGEROUS PROJECTILES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ083-085-ORZ029>031-030400-
/O.CON.KMFR.WI.Y.0011.000000T0000Z-140303T0400Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHEMULT...LAKEVIEW
1235 PM PST SUN MAR 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH.

* TIMING...NOW THROUGH THIS EVENING...THEN WINDS WILL GRADUALLY
  DIMINISH TONIGHT. 

* LOCATIONS INCLUDE: CHEMULT...LAKEVIEW.

* IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 BETWEEN
  PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL ENCOUNTER
  DRIVING DIFFICULTIES DUE TO WINDS.


* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

PETRUCELLI
464 
WWUS76 KMFR 030401
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
801 PM PST SUN MAR 2 2014

CAZ081-031400-
/O.CAN.KMFR.WI.Y.0011.000000T0000Z-140303T0400Z/
/O.NEW.KMFR.WI.Y.0012.140303T1200Z-140303T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
801 PM PST SUN MAR 2 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A NEW WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST MONDAY. 


* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN PEAK
  MID TO LATE MONDAY MORNING BEFORE BEGINNING TO DIMINISH.

* LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY 
  AROUND WEED.

* IMPACTS...GUSTY WINDS WILL IMPAIR DRIVING, ESPECIALLY, IN HIGH
  PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ083-085-ORZ029>031-031400-
/O.EXT.KMFR.WI.Y.0011.000000T0000Z-140303T2100Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHEMULT...LAKEVIEW
801 PM PST SUN MAR 2 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST MONDAY. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...TONIGHT THROUGH EARLY MONDAY AFTERNOON.

* LOCATIONS INCLUDE: CHEMULT...LAKEVIEW.

* IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 
  BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL 
  ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BTL
308 
WWUS76 KMFR 030414
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
814 PM PST SUN MAR 2 2014

CAZ083-085-ORZ029-030515-
/O.CAN.KMFR.WI.Y.0011.000000T0000Z-140303T2100Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
KLAMATH BASIN-
814 PM PST SUN MAR 2 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

WHILE SOUTH WINDS WILL BE BREEZY ON MONDAY, THEY WILL REMAIN BELOW
ADVISORY CRITERIA, WITH GUSTS LESS THAN 45 MPH.

$$

CAZ081-031500-
/O.CON.KMFR.WI.Y.0012.140303T1200Z-140303T2100Z/
CENTRAL SISKIYOU COUNTY-
814 PM PST SUN MAR 2 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM PST MONDAY. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN 
  PEAK MID TO LATE MONDAY MORNING BEFORE BEGINNING TO DIMINISH. 

* LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY 
  AROUND WEED.

* IMPACTS...GUSTY WINDS WILL IMPAIR DRIVING...ESPECIALLY IN HIGH
  PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ030-031-031500-
/O.CON.KMFR.WI.Y.0011.000000T0000Z-140303T2100Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
814 PM PST SUN MAR 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...TONIGHT THROUGH EARLY MONDAY AFTERNOON.

* LOCATIONS INCLUDE: CHEMULT...LAKEVIEW.

* IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 
  BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL 
  ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BTL
424 
WWUS76 KMFR 031049
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
249 AM PST MON MAR 3 2014

ORZ030-031-032015-
/O.EXT.KMFR.WI.Y.0011.000000T0000Z-140304T0000Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...LAKEVIEW
249 AM PST MON MAR 3 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...THROUGH LATE AFTERNOON.

* LOCATIONS INCLUDE: CHEMULT...LAKEVIEW....PAISLEY.

* IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 
  BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL 
  ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-032015-
/O.CON.KMFR.WI.Y.0012.140303T1200Z-140303T2100Z/
CENTRAL SISKIYOU COUNTY-
249 AM PST MON MAR 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN 
  PEAK MID TO LATE MONDAY MORNING BEFORE BEGINNING TO DIMINISH.

* LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY 
  AROUND WEED.

* IMPACTS...GUSTY WINDS WILL IMPAIR DRIVING...ESPECIALLY IN 
  HIGH PROFILE VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SVEN
132 
WWUS76 KMFR 031959
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1159 AM PST MON MAR 3 2014

CAZ081-040300-
/O.EXT.KMFR.WI.Y.0012.000000T0000Z-140304T0300Z/
CENTRAL SISKIYOU COUNTY-
1159 AM PST MON MAR 3 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...THROUGH EARLY THIS EVENING. 

* LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY 
  AROUND WEED.

* IMPACTS...GUSTY WINDS WILL IMPAIR DRIVING...ESPECIALLY IN 
  HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ030-031-040300-
/O.EXT.KMFR.WI.Y.0011.000000T0000Z-140304T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...LAKEVIEW
1159 AM PST MON MAR 3 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...THROUGH EARLY THIS EVENING. 

* LOCATIONS INCLUDE: CHEMULT...LAKEVIEW....PAISLEY.

* IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 
  BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL 
  ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

PETRUCELLI
897 
WWUS76 KMFR 040238
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
638 PM PST MON MAR 3 2014

...WIND ADVISORY IS CANCELLED...

CAZ081-040345-
/O.CAN.KMFR.WI.Y.0012.000000T0000Z-140304T0300Z/
CENTRAL SISKIYOU COUNTY-
638 PM PST MON MAR 3 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

$$

ORZ030-031-040345-
/O.CAN.KMFR.WI.Y.0011.000000T0000Z-140304T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...LAKEVIEW
638 PM PST MON MAR 3 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

$$

BTL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:56 PM PST, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 1, 10:56 PM PST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MEDFORD OR
1056 PM PST SAT MAR 1 2014

UPDATED AVIATION SECTION

.UPDATE...
MINOR UPDATES WERE MADE TO THE GRIDS THIS EVENING TO FINE TUNE
WINDS IN THE MARINE WATERS TONIGHT INTO SUNDAY BASED ON CURRENT
CONDITIONS. THIS ALSO RESULTED IN MINOR ADJUSTMENTS TO WAVE
HEIGHTS. ALSO NUDGED UP HIGHS FOR NEXT SATURDAY DUE TO RECENT
ANALOGOUS SITUATION.

&&

.DISCUSSION...
SCATTERED SHOWERS CONTINUE THIS EVENING, PRIMARILY IN A SWATH
NORTHEAST FROM WESTERN SISKIYOU COUNTY NORTHEASTWARD ACROSS THE
CASCADES AND SISKIYOUS AND INTO KLAMATH AND LAKE COUNTIES. SHORT
TERM GUIDANCE INDICATES ANOTHER PULSE OF ACTIVITY IN THIS SAME
GENERAL AREA BETWEEN 9PM AND MIDNIGHT LOCAL TIME THAT WILL BRING
SHOWERS TO SOME PORTIONS OF THE BEAR CREEK DRAINAGE OF THE ROGUE
VALLEY. THE NEXT SURGE IS LIKELY TO GET GOING FURTHER SOUTH AND
WEST ALONG AND NEAR THE COASTAL MOUNTAINS AND ACROSS SOUTH FLOW
UPSLOPE AREAS OF NORTHERN CALIFORNIA AFTER MIDNIGHT, SPREADING
NORTHWARD INTO THE INTERIOR VALLEYS AND EAST SIDE OF OREGON
THROUGH SUNDAY MORNING.

BY THE WAY, IF YOU HAVEN'T HEARD, THE MID AND UPPER SLOPES OF THE
MOUNT SHASTA AREA HAVE GOTTEN SOME SIGNIFICANT SNOW THIS WEEK!
SNOW LEVELS HAVE STILL BIT ON THE HIGHER SIDE, BUT THERE'S NOW 50
INCHES AT 7600 FEET AT THE OLD SKI BOWL SITE AS REPORTED BY THE
MOUNT SHASTA AVALANCHE CENTER. BTL

&&

.AVIATION...BASED ON THE 02/06Z TAF CYCLE...
MOSTLY VFR CONDITIONS CONTINUE IN THE VALLEYS THIS EVENING, EXCEPT
IN SOUTH TO SOUTHWEST FLOW UPSLOPE AREAS SUCH AS THE COAST AND MOUNT
SHASTA CITY. THERE ARE STILL SCATTERED SHOWERS ACROSS THE AREA,
ESPECIALLY THE INTERIOR WEST SIDE THAT WILL RESULT IN LOCAL MVFR DUE
TO BRIEF CEILING AND VISIBILITY REDUCTIONS. EXPECT THE NEXT ROUND
OF SHOWERS AFTER MIDNIGHT TO FOCUS ON AREAS ON AND AROUND THE
COASTAL MOUNTAINS AND NORTHERN CALIFORNIA, SPREADING NORTHWARD OVER
THE COURSE OF SUNDAY MORNING. THROUGH THE PERIOD THERE WILL BE
PARTIAL TERRAIN OBSCURATION WHICH WILL BECOME MORE WIDESPREAD
THROUGH MIDDAY SUNDAY. EXPECT MOSTLY MVFR WITH THE SHOWERS SUNDAY
MORNING WITH THE COAST AND SHASTA AREA A BIT WORSE. BTL

&&

.MARINE...

SERIES OF FRONTS WILL IMPACT THE WATERS THROUGH THE MIDDLE OF
NEXT WEEK. SOUTH WINDS WILL INCREASE SUNDAY THEN REACH A PEAK
SUNDAY EVENING BEFORE EASING A BIT OVERNIGHT. THIS WILL CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT ACROSS ALL ZONES WITH STEEP
SHORT PERIOD SEAS. THE STRONGEST WINDS AND HIGHEST SEAS ARE LIKELY
ACROSS THE NORTHERN HALF OF THE WATERS THOUGH, WHERE 925MB WINDS
REACH ABOUT 50KTS. WINDS WILL BRIEFLY WEAKEN LATER SUNDAY NIGHT
BUT SEAS ARE EXPECTED TO CONTINUE BUILDING DUE TO A FRESH SOUTH TO
SOUTHWEST SWELL. THE NEXT FRONT WILL FOLLOW CLOSELY BEHIND ON
MONDAY WITH SOUTH WINDS LIKELY INCREASING TO SMALL CRAFT ADVISORY
LEVELS AGAIN BUT ALSO SEAS BECOMING HAZARDOUS WITH THE COMBINATION
OF WIND WAVES AND FRESH SOUTHWEST SWELL. THESE CONDITIONS WILL
PERSIST ON TUESDAY...THEN THE STRONGEST FRONT IS EXPECTED ON
WEDNESDAY WITH THE POTENTIAL FOR GALES. WINDS WILL NOT BE AS
STRONG DURING THE REMAINDER OF THE WEEK, BUT A WEST SWELL WILL
BECOME DOMINANT WITH SEAS LIKELY TO REMAIN HIGH AT LEAST INTO
FRIDAY. SPILDE

&&

.PREV DISCUSSION... /ISSUED 431 PM PST SAT MAR 1 2014/

SHORT TERM...FAIRLY QUIET WEATHER RIGHT NOW, BUT IT'S GOING TO
GET MORE ACTIVE OVER THE NEXT COUPLE DAYS. NOT NECESSARILY TOO
MUCH COLDER HOWEVER - PERHAPS DISCOURAGING FOR THOSE PRAYING
FOR SNOW. THE REGION LIES BENEATH A FAIRLY MILD AIR MASS IN
UNSETTLED ONSHORE FLOW WITH UPPER LEVEL LOWS TO THE NORTH AND
SOUTH. TEMPS ARE RUNNING UP TO SEVERAL DEGREES ABOVE NORMAL IN THE
WESTERN VALLEYS AMONG DAFFODILS. LAKE AND MODOC COUNTIES ARE
MORE NORMAL WHERE UPPER 40S ARE PAR FOR THE COURSE. SNOW LEVEL IS
RUNNING ABOUT 6000'. NOT MUCH CHANGE IN THE PATTERN OVERNIGHT WITH
WEAK SHORT WAVE ENERGY ARRIVING FROM THE WEST MAINTAINING SOME
SHOWER MENTION MOST AREAS. SHOULD BE MAINLY TERRAIN-DRIVEN
HOWEVER.

A MUCH STRONGER SHORT WAVE SEEN CROSSING 140W THIS AFTERNOON WILL
PUSH ONSHORE SUNDAY ACROSS THE NORTHWEST WITH INCREASING MOISTURE
AND FORCING ALLOWING RAIN CHANCES TO INCREASE ALL AREAS. COAST
REGION INCREASES TO ATMOSPHERIC RIVER VALUES OF 300 IVT BY LATE
AFTERNOON WHICH PROVIDES HIGH CONFIDENCE OF RAIN THERE THROUGH THE
UMPQUA AND ADJACENT CASCADES TRENDING INTO EVENING. FAST ZONAL
FLOW AND A-R CONDITIONS CONTINUE THEREAFTER WITH MOISTURE AND
ONSHORE WIND INCREASING SUNDAY NIGHT THROUGH EARLY MONDAY. A
PERIOD OF MODERATE TO LOCALLY HEAVY RAIN LOOKS LIKELY,
CONCENTRATED FROM CURRY COUNTY NORTHEAST THROUGH THE CRATER LAKE
REGION. CONTINUED ONSHORE FLOW AND HIGH RAIN CHANCES CONTINUE
MONDAY NIGHT. SNOW LEVELS SHOULD LOWER A BIT BUT LOOK TO REMAIN
ABOVE 5000'. ABOUT 4-8 NEW INCHES OF NEW SNOW LOOK LIKELY FOR THE
HIGHER ELEVATIONS OF THE CASCADES. MT ASHLAND HOWEVER...CONFIDENCE
NOT AS HIGH BUT SEVERAL NEW INCHES BY TUESDAY MORNING LOOKS
REASONABLE UP TOP. SNOW RATIOS WILL BE ON THE LOW END WITH THE MILD
AIR. WINDS SUNDAY AFTERNOON THROUGH MONDAY IN THE SHASTA VALLEY
WILL BE GUSTY BUT IT LOOKS LIKE BELOW ADVISORY LEVELS.

TUESDAY THE PATTERN SETTLES DOWN A BUT WITH DEEPENING LOW PRESSURE
BEYOND 130W ALLOWING FOR SLIGHTLY BUILDING HIGH PRESSURE OVER THE
PACNW. WE SHOULD SEE SHOWERS GREATLY DIMINISH AND HIGH TEMPERATURES
BOOST WELL ABOVE NORMAL. STAVISH

LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...NOT ONLY ARE THE
MODELS DURING THE EXTENDED TERM IN SURPRISINGLY GOOD
AGREEMENT...ESPECIALLY CONCERNING THE SYNOPTIC PATTERN...BUT THEY
ARE ALSO CONSISTENT WITH SOLUTIONS FROM 24 HOURS AGO.
THEREFORE...DID NOT MAKE MANY CHANGES TO THE FORECAST FIELDS
DURING THE TERM. CONFIDENCE IS HIGH IN A PROGRESSIVE PATTERN...IN
WHICH MULTIPLE RIDGES AND TROUGHS PASS OVERHEAD.

AS THE TERM BEGINS WEDNESDAY...THE FORECAST AREA LIES UNDER BROAD
RIDGING...BUT SOME PRECIPITATION IS LIKELY AS A WEAK FRONTAL
BOUNDARY...ASSOCIATED WITH A VIGOROUS LOW OFFSHORE...PUSHES NORTH
THROUGH THE REGION. THAT OFFSHORE LOW AND A MUCH STRONGER FRONT WILL
SLIDE EASTWARD INTO THE AREA LATER IN THE DAY...BUT MAY HAVE SOME
DIFFICULTY MAINTAINING BOTH ITS STRENGTH AND FORWARD MOMENTUM AS IT
NUDGES INTO THE RIDGE. HOWEVER...THERE DOES APPEAR TO BE A GREAT
DEAL OF MOISTURE AVAILABLE WITH THIS SYSTEM. IN FACT...IVT PRODUCTS
FROM THE GEFS AND GFS SUGGEST VIRTUALLY ALL THE HALLMARKS OF A
PINEAPPLE EXPRESS. HAVE THEREFORE UPPED POPS TO CATEGORICAL FOR ALL
AREAS WEST OF THE CASCADES...ASIDE FROM THE ROGUE AND SHASTA
VALLEYS. THE ONLY CAVEAT TO WHAT SHOULD BE A SIGNIFICANT AMOUNT OF
RAIN WILL BE THE SPEED OF THE SYSTEM...WHICH LOOKS TO BE IN AND OUT
OF THE AREA RATHER QUICKLY. BEHIND THE FRONT...SHOWERS WILL CONTINUE
WELL INTO THURSDAY NIGHT.

THE RIDGE REGAINS CONTROL OF THE ENTIRE WEST COAST...AND IS EXPECTED
TO BECOME QUITE AMPLIFIED. THIS SHOULD DEFLECT SEVERAL ONCOMING
WAVES WITHIN THE WESTERLIES WELL TO OUR NORTH. HOWEVER...THERE IS A
SLIGHT CHANCE SOME SHOWERS ALONG THE TAILING EDGE OF THE STORM TRACK
JUST OFFSHORE COULD BRIEFLY IMPACT THE COASTLINE. OTHERWISE...THE
FORECAST AREA SHOULD REMAIN DRY THROUGH THE REMAINDER OF THE WEEK.
MODELS DO FINALLY PUSH A FRONT ONSHORE LATE SATURDAY AND
SUNDAY...JUST BEYOND THE FORECAST TERM...BUT THERE IS LITTLE
CONFIDENCE IN THE FEATURE AT THIS TIME.

TEMPERATURES WILL GRADUALLY WARM DURING THE LAST HALF OF THE
WEEK...BUT FOR THE MOST PART SHOULD STAY 5 TO 10 DEGREES ABOVE
SEASONAL NORMALS. -BPN

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...
- SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM SUNDAY TO 1 AM PST
  MONDAY FOR PZZ350-356-370-376.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 PM SUNDAY TO 4 AM
  PST MONDAY FOR PZZ350-356.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 PM SUNDAY TO 10
  AM PST MONDAY FOR PZZ370-376.

BTL/MAS/MTS/BPN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:13 AM PSTGale WarningMFR30 hr
Mar 2, 3:13 AM PSTHazardous Seas WarningMFR35 hr

Nearby

Wind Advisories in California, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.